Olive Leaf Extract and wishing I had died! Help!

Discussion in 'Fibromyalgia Main Forum' started by StarrLover, Jul 2, 2003.

  1. StarrLover

    StarrLover New Member

    Oh No!!!

    I tried one dose of Olive Leaf and became soooo sick to my stomach I swore it off forever. Do you mean I could have the parasites swimming around and having a party in my tummy at MY expense and that's why I got sick???? Please say it ain't so?? ~Sparrow
  2. shazz

    shazz New Member

    I had read here that 500 mgs a day is a good dose, so I took that much at once and was will for a few days.
    I started back in at 125 a day and now am up to 250 and doing OK.
    I havent noticed my fibro symptoms feel better, but I will tell you I had an infected tooth that kept abcessing and since I have started this OLE it has not flared up at all.
    Maybe you took too much to start?
    Other than that I don't know what to tell you.

    Shazz
  3. tandy

    tandy New Member

    Sorry you had to get ill-er~ But geez...your scarin me now because I had full intentions on trying the OLE! You most likely took too much.I have heard that one needs to go real slow with the dosing of that supplement so's not to herx.Alot of members here sware by this OLE.Hopefully someone more familiar will come along and give their opinion. Hope your feeling better:)
    Tracey
    [This Message was Edited on 07/02/2003]
  4. Plantscaper

    Plantscaper New Member

    Cut back to the smallest dose you can handle without significant problems...I went to l50mg, so that my herx would be tolerable.At 450mg, for the first time, my head was about to explode..and I felt incredibly bad for about 5 days..however, I had two other ingredients in the first bottle, so that was a factor..Buy only OLE in your bottle, so that if there is a bad reaction, you will know it is due to just the OLE..

    I took 1/150mg/day, until I could slowly build up..YOu have to gage this according to your body's reaction to OLE, and since we can be very different, it is difficult to tell you exactly what you should do..

    It seems that the particular part(s) of the body that are most affected by pathogens is going to react the strongest...If it is in the stomach area, always take on OLE on a full stomach..Also, you may need to be on Probiotics, and digestive enzymes..

    CONSIDERING THE FACT, THAT MANY OF US HAVE SUCH A HUGE PATHOGENIC LOAD, WE MUST NOT GO BY THE DIRECTIONS ON THESE BOTTLES..PAT AND I HAVE SAID THIS,OVER AND OVER,THAT YOU MUST GO LOW DOSE AND SLOW...If that is even less than the smallest capsule, you can find, break it open and use just a portion of it, if need be..and wait till your herxing is over, before taking another dose..Always, drink lots of water..

    If you think this could be a allergic reaction, stop taking..Don't take OLE if on any blood thinners, blood pressure drugs and antidiabetic drugs..

    ONCE, the herxing is over..you may experience many benefits...but you must remember we don't all do well on the same substances..and I know you may feel discouraged, now...But for me and many others, it was highly worth an intial period of herxing, which really did not last very long..in comparison to the ABX therapy, which seems to be an ongoing and lengthy period of herxing...

    Plantscaper
    [This Message was Edited on 07/02/2003]
  5. PatPalmer

    PatPalmer New Member

    Hi Sparrow,

    Sorry but the reason we all get sick is stress on the body, which lowers the immune system. This opens the gates for viral infection and bacteria of sorts to get a foothold.

    Tandy,Shazz, & Plantscaper are right to say you took too high a dose - you need to start on a much lower one.

    But first, are you on any other med`s?

    OLE is not to be taken if you are on antidiabetic meds, and drugs that inhibit blood clotting ie:- Asprin,Warfarin, Heparin, & Clopidogrel etc.

    Did the OLE have additives?

    My daughter found she had better tolerance if taken after meals.

    Fresh garlic has similar properties so would be worth somehow having at least a clove a day in your diet. Then after a few weeks reintroduce the OLE.

    Another option is Berberine Complex, have only heard good reports on this one.

    Basically you need a really healthy diet with foods rich in enzymes and antidioxants to help you get well too.

    Good luck

    Love Pat.




    [This Message was Edited on 07/02/2003]
  6. StarrLover

    StarrLover New Member

    Thanks Plantscaper for the awesome insights! I have never thought about too high a dose or considering additives, AND to lower dose to smallest on a full stomach. I know I have pathogens running around doing tap dances everywhere. That's why I started the OLE and no, not on any of the above mentioned pills, but on tons of others. Took it alone to single it out. But with 45 pills a day, including prescriptions, it's a wonder my stomach doesn't self extract itself and find another home. :eek:P Anyway, will do as everyone recommends. And thanks to whoever gave the tip on magnesium/malic acid for pain. ~Sparrow
  7. Plantscaper

    Plantscaper New Member

    I also meant to add that you can buy OLE in a liquid form, tinctured in about 60% grain alcohol and distilled water..This would allow you to use a very small amount (a few drops in glass of water)..I have just bought some in this form, but have not used it, yet..

    Mikie has used it in this way..Don't know how it compares with the capsules and tablets..but another option to consider..But, I have found if I buy the best I can afford, I can reduce possible bad reactions from the processing of OLE..Seagate is considered the best brand, but I think Planetary Formulas makes good OLE, too..

    I do hope that you can tolerate a small amount and that you will derive much benefit from it...talk to Lucky and Skychomper...they have resolved many problems, too with OLE...

    I had the worst migraines on an almost daily basis during the allergy season, triggered by histamines..and I have been able to go off all conventional medications for them and don't experience allergy symptoms, much...It has lowered my blood pressure, so no need for that medication, anymore, either..Overall, I feel better and can handle more..

    Take care and I will be wishing you much improvement,
    Plantscaper
    [This Message was Edited on 07/02/2003]